Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 19, 2025, 11:39 PM CDT for Brown County, Callahan County, Coleman County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2025, 11:39 PM CDT (04:39 UTC)
- Expired
- Apr 20, 2025, 12:15 AM CDT
- In force
- 36 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Brown County, TX, Callahan County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 58 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 19, 10:01 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1192 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 17.0
The text
As transmitted.
007
WFUS54 KSJT 200439
TORSJT
TXC049-059-083-200515-
/O.NEW.KSJT.TO.W.0013.250420T0439Z-250420T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
1139 PM CDT Sat Apr 19 2025
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Southeastern Callahan County in west central Texas...
Northwestern Brown County in west central Texas...
Northeastern Coleman County in west central Texas...
* Until 1215 AM CDT.
* At 1139 PM CDT, a severe thunderstorm capable of producing a
tornado was located over Burkett, moving east at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Cross Cut and Cross Plains around 1145 PM CDT.
May around 1200 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3191 9924 3208 9931 3215 9912 3208 9911
3208 9893 3199 9886
TIME...MOT...LOC 0439Z 251DEG 34KT 3202 9919
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 19, 11:19 PM CDT, 20 minutes earlier. Its key messages:
- Enhanced risk for severe storms through tonight
- Marginal to Slight risk of excessive rainfall and flash flooding through tonight.
- Dry weather expected early next week, with rain chances returning by mid to late week.
Area forecast discussion, Apr 19, 11:19 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1119 PM CDT Sat Apr 19 2025 ...New AVIATION... .KEY MESSAGES... - Enhanced risk for severe storms through tonight - Marginal to Slight risk of excessive rainfall and flash flooding through tonight. - Dry weather expected early next week, with rain chances returning by mid to late week. && .SHORT TERM... (This evening through Sunday) Issued at 140 PM CDT Sat Apr 19 2025 ...Strong to severe thunderstorms expected this afternoon into tonight... Early this afternoon, a surface cold front remains nearly stationary and extends from near Midland, northeast to just south of Abilene and then into north central Texas. A dryline extended south of the front across West Texas into northern Mexico. Overall thinking has not changed much, with the latest CAMs still showing strong storms developing along and north of the frontal boundary by mid to late afternoon, with additional storms developing near the triple point to our west/southwest by early evening. Other storms are possible in the warm sector south of the front and east of the dryline this afternoon and early evening but should be more isolated. Strong deep layer shear, combined with steep mid level lapse rates will support large to very large hail (2 inches or greater) with any storms that develop. Later this evening, a strong low level jet will develop, which will enhance low level shear and may support a few tornadoes with any surface based storms and those that remain intact along the frontal boundary. By late this evening, additional thunderstorm development is expected to our west, along a Pacific front. These storms are expected to form into a squall line, which will quickly move east across the area overnight. Large hail and damaging winds will be the primary threat, although a tornado or two is also possible. The other concern will be heavy rainfall and some flooding threat. The greatest threat for flooding will be across the Big Country, where training of cells is likely along the front into the evening hours, followed by additional heavy rainfall associated with the squall line late tonight. Showers and storms are expected to end from west to east late tonight, with most of the activity east of the forecast area by daybreak. Easter Sunday looks rather pleasant, as drier air filters into the region, with clearing skies and plenty of sunshine by afternoon. Highs will range from the lower 70s across the Big Country, to the upper 70s along the I-10 corridor. && .LONG TERM... (Sunday night through next Saturday) Issued at 1243 PM CDT Sat Apr 19 2025 ...Chance of thunderstorms each day next week, beginning Tuesday... Winds shift back south Monday, with low level moisture and strong instability returning by Tuesday (GFS Mucape rise into the 2000-3000 J/KG range.) Scattered showers and thunderstorms develop each day, from Tuesday through Thursday, as upper disturbances move over in southwest flow aloft. The dryline itself remains well west of the region in the Permian Basin and against the mountains in West Texas and Eastern New Mexico, but it may be source of storm initiation in the afternoon, with storms moving east and northeast over the region. With fairly strong instability, some storms could be severe. On Thursday night and Friday a weak cold front may move into the region, decreasing instability somewhat, but a few showers and thunderstorms may still develop. Highs will range mainly in the upper 70s to lower 80s with storms and cloud cover next week. The coolest morning will be Monday with lows in the mid and upper 40s, with upper 50s to lower 60s mid and late week. && .AVIATION... (06Z TAFS) Issued at 1120 PM CDT Sat Apr 19 2025 North-to-south line of storms will push eastward across all terminals over the next 4-6 hours with very strong wind gusts. Once the line passes, ceilings should improve around sunrise. Some increase in northwest winds should occur during the day before decreasing by late evening. && .PRELIMINARY POINT TEMPS/POPS... Abilene 75 51 72 50 / 80 90 0 0 San Angelo 82 50 75 48 / 40 90 0 0 Junction 83 54 78 48 / 50 80 10 0 Brownwood 80 54 75 48 / 70 90 10 0 Sweetwater 74 49 72 51 / 80 100 0 0 Ozona 81 51 75 50 / 30 90 0 0 Brady 81 54 74 50 / 60 90 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....04 AVIATION...SK
In the hours before
Local storm report, Apr 19, 8:35 PM CDT, 3 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
835 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM Hail Wingate 32.04N 100.11W
04/19/2025 M1.25 Inch Runnels TX Local Official
&&Local storm report, Apr 19, 9:01 PM CDT, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
901 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM Hail 4 SW Buffalo Gap 32.24N 99.88W
04/19/2025 E1.00 Inch Taylor TX Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Apr 19, 9:12 PM CDT, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
912 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM Hail 3 SE Buffalo Gap 32.26N 99.79W
04/19/2025 E1.00 Inch Taylor TX Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Apr 19, 9:25 PM CDT, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
925 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM Hail 3 SE Water Valley 31.64N 100.68W
04/19/2025 M1.75 Inch Tom Green TX Storm Chaser
&&Special weather statement, Apr 19, 9:51 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service San Angelo TX
951 PM CDT Sat Apr 19 2025
TXZ064-065-200330-
Coke TX-Sterling TX-
951 PM CDT Sat Apr 19 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN COKE AND SOUTHERN
STERLING COUNTIES THROUGH 1030 PM CDT...
At 951 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Sterling City, moving northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
The Intersection Of Highway 158 And Ranch Road 2059, Sterling City,
Silver, and Broome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
west central Texas.
&&
LAT...LON 3173 10117 3208 10072 3208 10063 3179 10061
3170 10083 3171 10086 3168 10086 3156 10116
3160 10120
TIME...MOT...LOC 0251Z 233DEG 39KT 3166 10110
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SNLocal storm report, Apr 19, 9:54 PM CDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
954 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM Hail 6 WNW Harriet 31.59N 100.41W
04/19/2025 M1.00 Inch Tom Green TX Amateur Radio
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:08 PM CDT | Flash Flood Warning | SJT | Irion, Sterling, Tom Green | 3 hr |
| Apr 19, 7:14 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 61 min |
| Apr 19, 7:28 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Taylor | 51 min |
| Apr 19, 7:37 PM CDT | Tornado Warning | SJT | Irion | 38 min |
| Apr 19, 7:49 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 56 min |
| Apr 19, 7:57 PM CDT | Areal Flood Advisory | SJT | Shackelford, Throckmorton | 3 hr |
| Apr 19, 8:14 PM CDT | Tornado Warning | SJT | Irion, Tom Green | 46 min |
| Apr 19, 8:17 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 58 min |
| Apr 19, 8:29 PM CDT | Tornado Warning | SJT | Irion | 46 min |
| Apr 19, 8:41 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 64 min |
| Apr 19, 8:47 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford, Taylor | 58 min |
| Apr 19, 8:50 PM CDT | Areal Flood Advisory | SJT | Callahan, Fisher, Jones, Nolan, Taylor | 3 hr |
| Apr 19, 8:53 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 52 min |
| Apr 19, 9:04 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 56 min |
| Apr 19, 9:05 PM CDT | Flash Flood Warning | SJT | Coke, Tom Green | 4 hr |
| Apr 19, 9:17 PM CDT | Tornado Warning | SJT | Callahan, Taylor | 28 min |
| Apr 19, 9:23 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 67 min |
| Apr 19, 9:35 PM CDT | Tornado Warning | SJT | Tom Green | 25 min |
| Apr 19, 9:45 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 60 min |
| Apr 19, 9:51 PM CDT | Special Weather Statement | SJT | Coke | 39 min |
| Apr 19, 9:54 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 66 min |
| Apr 19, 10:25 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 65 min |
| Apr 19, 10:26 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 64 min |
| Apr 19, 10:34 PM CDT | Flash Flood Warning | SJT | Runnels | 2 hr |
| Apr 19, 10:54 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 66 min |
| Apr 19, 11:06 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 39 min |
| Apr 19, 11:22 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 53 min |
| Apr 19, 11:25 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 50 min |
| Apr 19, 11:37 PM CDT | Tornado Warning | SJT | Irion, Tom Green | 24 min |
| Apr 19, 11:53 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Irion, Menard, Runnels, Schleicher, Tom Green | 52 min |
| Apr 20, 12:07 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| Apr 20, 12:10 AM CDT | Special Weather Statement | SJT | Menard, Schleicher, Sutton | 65 min |
| Apr 20, 12:11 AM CDT | Flash Flood Warning | SJT | Tom Green | 2 hr |
| Apr 20, 12:31 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch, Runnels, Tom Green | 59 min |
| Apr 20, 12:43 AM CDT | Special Weather Statement | SJT | Concho, McCulloch, Menard | 62 min |
| Apr 20, 1:16 AM CDT | Severe Thunderstorm Warning | SJT | Callahan | 44 min |
| Apr 20, 1:21 AM CDT | Special Weather Statement | SJT | Kimble, Mason, Menard | 54 min |
| Apr 20, 1:25 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 65 min |
| Apr 20, 1:43 AM CDT | Special Weather Statement | SJT | McCulloch, San Saba | 62 min |
| Apr 20, 1:55 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 2 hr |
| Apr 20, 1:57 AM CDT | Flash Flood Warning | SJT | Callahan, Taylor | 2 hr |
| Apr 20, 2:33 AM CDT | Special Weather Statement | SJT | Kimble, Mason | 57 min |
| Apr 20, 2:58 AM CDT | Special Weather Statement | SJT | San Saba | 62 min |
| Apr 20, 4:10 AM CDT | River Flood Warning | SJT | Tom Green | 5 hr |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.